Ohio, 2011

Hail and Damaging Winds in Ohio, June 4, 2011

June 4, 2011 · NWS ILN · 27 events in 10 counties and zones

Thunderstorms developed on a lake breeze that was pushing south ahead of a cold front. The atmosphere was unstable with temperatures in the lower nineties and dewpoints in the lower seventies.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$62,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed on a lake breeze that was pushing south ahead of a cold front. The atmosphere was unstable with temperatures in the lower nineties and dewpoints in the lower seventies. The main threats were damaging winds and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 2:06 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 4, 2:06 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT SAT JUN 4 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTH THIS
AFTERNOON...MOVING SOUTHWARD THROUGH THE REGION TONIGHT. HIGH
PRESSURE WILL BUILD IN TO THE NORTHEAST OF THE REGION...AS THE
FRONTAL BOUNDARY REMAINS STALLED NEAR THE OHIO RIVER ON SUNDAY.

&&

.NEAR TERM /SATURDAY NIGHT/...
MAIN CONCERN FOR THE FORECAST TONIGHT IS ON SEVERE
POTENTIAL...PRIMARILY ACROSS THE NORTHERN HALF OF THE FORECAST AREA.

STRONG INSOLATION HAS BEEN GOING ON ACROSS THE MAJORITY OF THE
FORECAST AREA...IN THE WAKE OF THE SMALL BAND OF ELEVATED ACTIVITY
THAT PUSHED EAST THROUGH THE REGION IN THE PAST FEW HOURS.
TEMPERATURES HAVE CLIMBED WELL INTO THE 90S...EVEN AS FAR NORTH AS
DETROIT. MEANWHILE...SOUTHWESTERLY TO WESTERLY WINDS HAVE BEEN
CONTRIBUTING TO MOISTURE ADVECTION. DEWPOINTS ARE PUSHING 70 IN
THE WESTERN HALF OF THE FORECAST AREA...ALTHOUGH MIXING AND
CUMULUS DEVELOPMENT MAY OFFSET THIS A BIT. EVEN STILL...LOWER 70
DEWPOINTS ARE EXPECTED IN THE SOUTHWESTERN PART OF THE FORECAST
AREA THIS EVENING...WITH MID 60S TO UPPER 60S ELSEWHERE. THESE
FACTORS HAVE LED TO MLCAPE VALUES OF AROUND 2500-3000 J/KG IN THE
WESTERN HALF OF THE FORECAST AREA...WITH SLIGHTLY LOWER VALUES
EXPECTED TO DEVELOP IN THE EASTERN HALF OVER THE NEXT FEW HOURS.

FORCING WILL BE PROVIDED BY A SOUTHWARD MOVING COLD FRONT...WITH
INITIATION JUST STARTING TO BEGIN NOW (19Z) ACROSS NORTHERN
ILLINOIS AND INDIANA. LOW LEVEL CONVERGENCE/FRONTOGENESIS LOOKS
SUFFICIENT (THOUGH NOT REMARKABLY STRONG) TO TAKE ADVANTAGE OF THE
INSTABILITY. SHEAR...HOWEVER...IS A MARGINAL FACTOR THAT MAY LIMIT
STORM ORGANIZATION FOR THE ILN FORECAST AREA. 0-6KM BULK SHEAR OF
30 KNOTS OR SO IS SUPPORTIVE OF STORM ORGANIZATION...BUT THIS IS
NOT AT THE HIGH END OF THE SPECTRUM. IN ADDITION...THE SHEAR IS
RELATIVELY UNIDIRECTIONAL. STORM MODE WILL PROBABLY BE THAT OF
BROKEN LINES OR SEGMENTS...RATHER THAN A FULL-BLOWN MCS OR
DISCRETE SUPERCELLS.

IT LOOKS LIKE THE PRIMARY THREAT WILL BE FOR SEVERE WIND
GUSTS...ALTHOUGH SOME LARGE HAIL CANNOT BE RULED OUT GIVEN THE
HIGHER-END INSTABILITY. HIGH LCLS AND UNIDIRECTIONAL FLOW ARE NOT
ESPECIALLY SUPPORT OF TORNADOES. AS CONVECTION PROPAGATES FURTHER
SOUTHWARD...STORM ELEMENTS MAY BECOME ORIENTED SOMEWHAT PARALLEL
TO THE SHEAR VECTOR...LEADING TO GUSTING OUT AND A LESSENING WIND
THREAT FOR THE SOUTHERN HALF OF THE FORECAST AREA.

TIMED OUT SOME LOW-END LIKELY POPS FOR THE NORTHERN AND EASTERN
PARTS OF THE FORECAST AREA...WHERE MODELS ARE IN BETTER AGREEMENT
ON COVERAGE/QPF/TIMING OF PRECIPITATION.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
THE SOMEWHAT-DIFFUSE BOUNDARY WILL REMAIN STRETCHED NEAR THE OHIO
RIVER AND THROUGH THE CINCINNATI AREA THROUGH THE DAY ON SUNDAY.
CANNOT RULE OUT ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG
THIS BOUNDARY AT ANY TIME...ALTHOUGH IT LOOKS LIKE CHANCES WILL BE
BETTER FOR SOME PRECIPITATION IN THE FAR SOUTH ON SUNDAY
MIDDAY INTO AFTERNOON...AS THE FRONT STARTS PUSHING SOUTH OF THE
FORECAST AREA. DEPENDING ON HOW MUCH CLOUD COVER IS
AROUND...INSTABILITY COULD BUILD ENOUGH TO ALLOW FOR ISOLATED
STRONG TO SEVERE THUNDERSTORMS. THIS THREAT WOULD BE LIMITED ONLY
TO THE SOUTHERN PORTIONS OF THE FORECAST AREA.

CONDITIONS SHOULD DRY OUT ON SUNDAY NIGHT...WITH SLIGHTLY LOWER
DEWPOINTS AND DECREASING CLOUD COVER ALLOWING TEMPS TO FALL A BIT
FURTHER ON SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
SFC HIGH PRESSURE WILL CONTINUE TO MOVE EAST OF THE AREA ON MONDAY
AS UPR LVL RIDGE BEGINS TO BUILD BACK TO THE NE TOWARD THE MIDDLE
OHIO VALLEY. THIS WILL BRING A WEAK WARM FRONT BACK TO THE NE AS WELL.
THIS FEATURE COULD TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM AS IT
ADVANCES SLOWLY NE AND HAVE THUS KEPT 20 POPS IN THE FORECAST FOR
THE AFTN AND EVENING HOURS...MAINLY WESTERN ZONES.

FOR MONDAY NIGHT INTO TUESDAY...MUCH UNCERTAINTY EXISTS ON POTENTIAL
MCS DEVELOPMENT ACRS THE LOWER GREAT LAKES AND HOW IT WILL EVOLVE/
PROPAGATE SOUTHEAST. HAVE SIDED WITH THE GFS/CMC/ECMWF MODELS WHICH
BRUSH OUR NRN/NERN CWFA WITH A THREAT FOR SHOWERS/STORMS. GIVEN
UNCERTAINTY...WILL ONLY GO AS HIGH AS 30 PERCENT. UPR LVL RIDGE
SHOULD REACH ITS FARTHEST EXTENT NORTH TUESDAY NIGHT...AND WILL
BEGIN TO FLATTEN TO THE SOUTH ON WEDNESDAY AS UPSTREAM ENERGY BEGINS
TO APPROACH THE NRN PLAINS/UPR MS RIVER VALLEY.

ON WEDNESDAY...REGION WILL BE IN A SOUTHWESTERLY FLOW PATTERN AT THE
SFC AS A COLD FRONT BEGINS TO SAG SOUTHEAST TOWARD THE WESTERN GREAT
LAKES/MIDDLE MS RIVER VALLEY. GIVEN HEAT AND HUMIDITY...CAN NOT RULE
OUT A POP UP SHOWER/STORM IN THE HEAT OF THE DAY INTO THE EARLY
EVENING HOURS...SO HAVE CONTINUE TO KEEP 20 POPS IN THE FORECAST.

FOR THURSDAY INTO FRIDAY...GFS/ECMWF ARE IN DECENT AGREEMENT IN
SENDING AFOREMENTIONED COLD FRONT THROUGH THE REGION. THIS WILL MOST
LIKELY BRING THE BEST THREAT FOR SHOWERS AND THUNDERSTORMS IN THE
EXTENDED PERIOD. AGAIN...GIVEN HOW HARD IT IS TO PINPOINT TIMING AND
AREAL EXTENT OF CONVECTION DURING THIS TIME OF THE YEAR...HAVE KEPT
POPS IN THE CHANCE CATEGORY ATTM.

FOR THE UPCOMING WEEKEND...HAVE TAKEN A BLEND OF HPC AND THE 00Z
ECMWF WHICH KEEPS SFC HIGH PRESSURE OVER THE REGION ALONG WITH DRY
WEATHER.

TEMPERATURE WISE...IT WILL BE WARM TO HOT THROUGH MID WEEK...
FOLLOWED BY SOMEWHAT COOLER TEMPERATURES AND DRIER AIR BY THE
WEEKEND.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL CONTINUE THIS AFTERNOON WITH SCT CU DEVELOPING
ACROSS THE AREA. A COLD FRONT WILL APPROACH FROM THE NORTH THIS
EVENING...PROVIDING A CHANCE FOR SCT SHWRS AND TSTMS AT EACH OF THE
TAF SITES. A FEW OF THE STORMS ACROSS CENTRAL OHIO COULD BECOME
SEVERE. THE SHWRS AND TSTMS ARE EXPECTED TO GRADUALLY WEAKEN AS
THEY PROGRESS SOUTHWARD AFTER SUNSET...AND THEY SHOULD DIMINISH BY
EARLY MORNING.

WINDS WILL SHIFT TO THE W AND NW BEHIND THE FRONT TONIGHT. EXPECTING
MOSTLY VFR CONDITIONS OVERNIGHT...BUT WITH ABUNDANT LOW LEVEL
MOISTURE AND LIGHT WINDS...THERE IS THE POTENTIAL FOR MIST AT MOST
SITES. VSBYS MAY DROP TO MVFR CONDITIONS TOWARDS DAYBREAK...WITH
THE EXCEPTION OF KLUK WHICH MAY DROP TO LIFR CONDITIONS DUE TO FOG
POTENTIAL THERE.

EXPECTING MOSTLY QUIET CONDITIONS ACROSS THE AREA SUNDAY MORNING...
BUT THERE WILL BE A SLIGHT CHANCE OF TSTMS ACROSS SOUTHERN PORTION
OF THE AREA TOWARDS AFTERNOON.

OUTLOOK...THUNDERSTORMS POSSIBLE INTO MONDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...KURZ
Hazardous weather outlook, Jun 4, 2:14 PM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
314 PM EDT SAT JUN 4 2011

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
051915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
314 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING...AS A COLD FRONT APPROACHES FROM THE NORTH. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE...WITH DAMAGING WIND GUSTS AND
LARGE HAIL AS THE PRIMARY THREATS. THIS THREAT SHOULD END BY LATE
EVENING...AS THE STORMS MOVE SOUTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

INZ073>075-080-KYZ089>100-OHZ077>082-088-051915-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
314 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP NORTH OF THE REGION THIS
EVENING...PUSHING SOUTH AS A COLD FRONT APPROACHES FROM THE NORTH.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE
STORMS MAY PRODUCE STRONG TO ISOLATED SEVERE WIND GUSTS DURING THE
EVENING TO EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ON SUNDAY.
CONDITIONS MAY BECOME FAVORABLE FOR A FEW OF THESE STORMS TO
APPROACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HATZOS

In the hours before

Special weather statement, Jun 4, 4:23 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT SAT JUN 4 2011

OHZ026-042145-
HARDIN OH-
523 PM EDT SAT JUN 4 2011

...STRONG THUNDERSTORMS WILL AFFECT HARDIN COUNTY THROUGH 545 PM
EDT...

AT 519 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GRANT...MOVING SOUTHEAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM IS
LOCATED 5 MILES NORTH OF LIMA...AND WILL ENTER WESTERN HARDIN COUNTY
BY 540 PM.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HARDIN
COUNTY...INCLUDING KENTON...MENTZER...PFEIFFER...HEPBURN AND MOUNT
VICTORY.

LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
      4051 8341 4051 8357 4066 8389 4082 8389
      4082 8388 4082 8350

HATZOS
Special weather statement, Jun 4, 4:26 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
526 PM EDT SAT JUN 4 2011

OHZ055-056-065-042200-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
526 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...
SOUTHEASTERN FRANKLIN AND FAIRFIELD COUNTIES THROUGH 600 PM EDT...

AT 523 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BLACKLICK
ESTATES...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GROVEPORT...
REYNOLDSBURG...CANAL WINCHESTER...PICKERINGTON...PLEASANTVILLE...
MILLERSPORT...LANCASTER...FAIRFIELD BEACH AND BALTIMORE.

ALSO...BLACKLICK ESTATES...BRICE...LITHOPOLIS...ETNA...CARROLL...
FAIRFIELD COUNTY AIRPORT...THURSTON AND KIRKERSVILLE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3963 8258 3976 8283 3979 8283 3980 8289
      3988 8306 4003 8291 3992 8246

HATZOS

The radar

The Cincinnati radar (KILN), 142 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

15 hail, 12 thunderstorm wind. Local standard time, as filed.

Hail, Hardin

When
June 4, 4:55 PM EST to 5:05 PM EST
Where
Hardin County, Alger to Mc Guffey
Measured
1 in hail
Reported by
Public
Coordinates
40.700, -83.850

Hail, Hardin

When
June 4, 5:01 PM EST to 5:05 PM EST
Where
Hardin County, 2 mi NE of Mc Guffey
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.700, -83.753

Hail, Hardin

When
June 4, 5:02 PM EST to 5:06 PM EST
Where
Hardin County, Kenton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.650, -83.600

Hail, Fairfield

When
June 4, 5:27 PM EST to 5:31 PM EST
Where
Fairfield County, Pickerington
Measured
0.88 in hail
Reported by
Public
Coordinates
39.880, -82.750

Thunderstorm Wind, Delaware

When
June 4, 5:44 PM EST to 5:45 PM EST
Where
Delaware County, Radnor
Measured
56 kt (64 mph) measured gust
Reported by
Amateur Radio
Coordinates
40.380, -83.150

Hail, Union

When
June 4, 5:50 PM EST to 5:54 PM EST
Where
Union County, Magnetic Spgs
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.350, -83.270

Thunderstorm Wind, Delaware

When
June 4, 6:00 PM EST to 6:04 PM EST
Where
Delaware County, Ostrander to 2 mi NW of Warrensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
40.270, -83.220

Trees were down, a barn roof was blown off, and wood was driven into the siding of a house due to damaging thunderstorm winds.

Thunderstorm Wind, Franklin

When
June 4, 6:23 PM EST to 6:27 PM EST
Where
Franklin County, 1.11 mi E of San Margherita
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.997, -83.059

A large tree was uprooted due to damaging thunderstorm winds.

Hail, Franklin

When
June 4, 6:25 PM EST to 6:29 PM EST
Where
Franklin County, Hilliard
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.030, -83.150

Thunderstorm Wind, Franklin

When
June 4, 6:30 PM EST to 6:34 PM EST
Where
Franklin County, South Columbus
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.920, -83.000

Large tree limbs were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Franklin

When
June 4, 6:33 PM EST to 6:37 PM EST
Where
Franklin County, Hilliard
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
40.030, -83.150

Large tree limbs were reported down due to damaging thunderstorm winds.

Hail, Franklin

When
June 4, 6:35 PM EST to 6:39 PM EST
Where
Franklin County, 2 mi N of Columbus
Measured
0.75 in hail
Reported by
Public
Coordinates
40.059, -83.000

Thunderstorm Wind, Franklin

When
June 4, 6:52 PM EST to 6:56 PM EST
Where
Franklin County, 1.31 mi SE of Grandview Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.969, -83.010

A tree was reported down due to damaging thunderstorm winds.

Hail, Fairfield

When
June 4, 7:03 PM EST to 7:07 PM EST
Where
Fairfield County, Carroll
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.800, -82.700

Thunderstorm Wind, Pickaway

When
June 4, 7:03 PM EST to 7:07 PM EST
Where
Pickaway County, Ashville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.720, -82.950

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Fairfield

When
June 4, 7:17 PM EST to 7:23 PM EST
Where
Fairfield County, Stoutsville to 2 mi ENE of Stoutsville
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
39.600, -82.830

Trees were reported down and parts of roofs were blown off of houses due to damaging thunderstorm winds.

Thunderstorm Wind, Pickaway

When
June 4, 7:20 PM EST to 7:24 PM EST
Where
Pickaway County, Ashville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.720, -82.950

Trees were reported down due to damaging thunderstorm winds.

Hail, Hocking

When
June 4, 7:59 PM EST to 8:03 PM EST
Where
Hocking County, 2.77 mi E of South Bloomingville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.425, -82.549

Hail, Montgomery

When
June 4, 8:17 PM EST to 8:21 PM EST
Where
Montgomery County, Vandalia
Measured
0.75 in hail
Reported by
Public
Coordinates
39.880, -84.200

Thunderstorm Wind, Pickaway

When
June 4, 8:21 PM EST to 8:25 PM EST
Where
Pickaway County, 5 mi ESE of Circleville
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
39.572, -82.863

A shed was blown over and several large limbs were down due to damaging thunderstorm winds.

Hail, Pickaway

When
June 4, 8:26 PM EST to 8:31 PM EST
Where
Pickaway County, 3 mi SSW of Circleville
Measured
1.75 in hail
Reported by
Public
Coordinates
39.560, -82.972

Thunderstorm Wind, Montgomery

When
June 4, 8:31 PM EST to 8:35 PM EST
Where
Montgomery County, 0.39 mi NNW of Eastview
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.775, -84.124

A large tree was reported down due to damaging thunderstorm winds.

Hail, Montgomery

When
June 4, 8:34 PM EST to 8:38 PM EST
Where
Montgomery County, Huber Hgts
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.830, -84.130

Thunderstorm Wind, Greene

When
June 4, 8:45 PM EST to 8:49 PM EST
Where
Greene County, Cedarville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.730, -83.820

Trees were reported down due to damaging thunderstorm winds.

Hail, Ross

When
June 4, 9:05 PM EST to 9:10 PM EST
Where
Ross County, 1 mi W of Chillicothe
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.330, -82.999

Hail, Ross

When
June 4, 9:11 PM EST to 9:15 PM EST
Where
Ross County, 3 mi SW of Mooresville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.299, -82.910

Hail, Fairfield

When
June 4, 10:11 PM EST to 10:15 PM EST
Where
Fairfield County, Baltimore
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.850, -82.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309630, 309632, 309629, 309634, 309635, 309638, 309637, 309643, 309640, 309648, 309649, 309650, 309653, 309654, 309656, 309658, 309655, 309659, 309663, 309661, 309662, 309665, 309664, 309666, 309667, 309668, 309669.